Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 91, NWS Mobile, AL

April 27, 1999Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 1999, 2:14 PM CDT for Santa Rosa County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 1999, 2:14 PM CDT (19:14 UTC)
Expired
Apr 27, 1999, 3:00 PM CDT
In force
46 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Santa Rosa County, FL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1759 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KMOB 271915 RRA
SVRMOB
FLC113-272000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CDT TUE APR 27 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 300 PM CDT

* AT 213 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 7 MILES EAST OF JAY... MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  MCLELLAN BY 235 PM CDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:17 AM CDT, 11 hours 57 minutes earlier.

Area forecast discussion, Apr 27, 2:17 AM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
217 AM CDT TUE APR 27 1999

SATELLITE AND RADAR DATA AT THIS EARLY HOUR CONTINUE TO SHOW SOME
RAIN TO THE WEST...EXPECT SOME RAIN TO AT LEAST MAKE IT TO OUR
MISSISSIPPI COUNTIES BEFORE DAWN. THINK WE WILL SEE ADDITIONAL
TRW/RW DEVELOPMENT AFTER SUNRISE AS ETA KEEPS DECENT MOISTURE ACROSS
FORECAST AREA THROUGH THIS EVENING. FORECAST LIS AROUND -6 IN THE
HEAT OF THE DAY AND SURFACE BASED CAPES BETWEEN 2000 AND 2500
J/KG THIS AFTERNOON. LACK OF A GOOD LIFTING PROCESS WILL LIMIT
SEVERE POTENTIAL...COLDER H5 AIR TO REMAIN NORTH OF AREA. NGM AND
ETA FOUS DATA WRING OUT ABOUT 3 TENTHS OF AN INCH OF RAIN TODAY...
NO DROUGHT BUSTER BUT WOULD BE WELCOME. H5 FLOW TO BECOME ZONAL
LATE TONIGHT AS H5 LOW MEANDERS ACROSS IL AND DRIER AIR MOVES IN.
LOW LEVELS TO REMAIN MOIST UNTIL PACIFIC FRONT MOVES ACROSS...
LIKELY NOT UNTIL WED NIGHT OR THURSDAY. NO FAN DATA YET BUT WILL
UNDERCUT TODAYS NGM MAX A BIT DUE TO EXPECTED CLOUDS AND SCATTERED
SHOWERS AND THUNDERSTORMS.

OVER THE COASTAL WATERS...SOUTHERLY FLOW AROUND 1O TO 15 TODAY...
DECREASING SOME TONIGHT. DONT THINK THE PACIFIC FRONT WILL AFFECT THE
WINDS REGIME UNTIL AFTER THIS PERIODS BUT MAY SEE SOME TREND TO SW
LATE WED OVER THE WEST.

MOB 82/64/86/62 4310  PNS 83/66/86/64 4410
DTS 78/66/82/65 4410  GZH 84/61/85/59 4410 11

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.